Hail, Trigg
- When
- April 16, 8:08 AM CST to 8:14 AM CST
- Where
- Trigg County, Rockcastle
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.900, -87.967
Nickel size hail fell four miles north of Cadiz. Quarter size hail fell in Rockcastle.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:00 AM CST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SUN APR 16 2006 .DISCUSSION... ONGOING CONVECTION HAS A LITTLE IC LIGHTNING DESPITE LACK OF HITS ON CG PLOT. ITS APPARENTLY ISENTROPICALLY DRIVEN AND CONTAINS MAINLY LIGHT SHOWER ACTIVITY...ALTHOUGH THERE ARE A FEW CORES INTO THE 40S DBZ. WE WL EXPERIENCE THIS ELEVATED WARM SECTOR THREAT THIS AM...THEN THE COLD FRONT WL COME IN THIS PM/EVENING WITH THE SLGT RISK SVR PER SWODY1. THUS LTL CHANGE TO THE NEAR TERM FORECAST SAVE FOR CLOUD/TEMP TWEEKS. FROPA TONIGHT WL THEN LEAD TO A DRY MON-TUE FORECAST WITH THE NEXT CHC PCPN COMING TUE NIGHT-WED. MOST OF THE ENERGY WITH THE MID WEEK SYSTEM WILL BE WELL OFF TO THE NORTH AND AS SUCH SHOULD POSE A MINIMAL PCPN CHANCE. ANOTHER BREAK WED NIGHT-THU WL BE FOLLOWED BY A THU NIGHT-FRI CHC. THIS CHANCE MAY POSE A LTL BETTER THREAT OF SVR WITH THE LOW IN THE GREAT LAKES AND A MORE POTENT COLD FRONTAL PASSAGE...AS REFLECTED BY COOLER MEX MOS NOS LATE WEEK INTO THE WEEKEND. SAT HIGHS WERE MUTED FROM MOS DUE TO CONVECTIVE CLOUD DEBRIS. WE WL GO CLOSE TO MOS TODAY IN HOPES THE SAME DOESNT HAPPEN AGAIN. THE NAM/GFS ARE SIMILAR SO WERE CLOSER TO THEIR NOS IN THE MEDIUM TERM...WHICH IS COOLER THAN THE NGM MOS. THE LONG RANGE WE ARE MORE IN STEP WITH THE COLLABORATIVE PICTURE/HPC BUT MADE A MOVE IN THE DIRECTION AT LEAST OF THE NEWEST/COOLER MEX MOS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 458 AM CDT SUN APR 16 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 458 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. DAMAGING WIND AND HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
644 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM HAIL KEVIL 37.08N 88.89W
04/16/2006 M0.88 INCH BALLARD KY EMERGENCY MNGR
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 710 AM CDT SUN APR 16 2006 ILZ078-083-086-087-090-091-094-INZ081-082-085>088-KYZ001>022-MOZ112- 114-161240- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY- HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY- MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO- MUHLENBERG KY-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-SALINE IL- SPENCER IN-TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN-WABASH IL- WARRICK IN-WEBSTER KY-WHITE IL- 710 AM CDT (710 AM EST) SUN APR 16 2006 ...STRONG THUNDERSTORMS PRODUCING SMALL HAIL... AT 710 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING FROM NEAR CLINTON AND REIDLAND KENTUCKY...TO SHAWNEETOWN ILLINOIS. ALSO THERE WAS A CLUSTER OF SHOWERS DEVELOPING IN SOUTHEAST MISSOURI BETWEEN SIKESTON AND NEW MADRID. ANOTHER BATCH OF THUNDERSTORMS WAS NORTH OF I-64 IN SOUTHWEST INDIANA. THESE STORMS WERE MOVING EAST AT AROUND 55 MPH. THEY ARE FAST MOVING AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND... AND MAY ALSO CONTAIN SMALL HAIL. THE STRONGEST STORMS CAPABLE OF HAIL WILL AFFECT SOUTHERN ILLINOIS COMMUNITIES FROM CAVE IN ROCK TO NEW HAVEN...AND WESTERN KENTUCKY COMMUNITIES FROM BENTON...TO MARION...TO UNIONTOWN THROUGH 740 AM. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL HARRISBURG 37.74N 88.55W
04/16/2006 M0.88 INCH SALINE IL CO-OP OBSERVER
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 735 AM CDT SUN APR 16 2006 ILZ078-083-087-090-091-094-INZ081-082-085>088-KYZ001>022-MOZ112-114- 161303- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY- HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY- MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO- MUHLENBERG KY-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-SPENCER IN- TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN- WEBSTER KY-WHITE IL- 735 AM CDT (735 AM EST) SUN APR 16 2006 ...STRONG THUNDERSTORMS PRODUCING SMALL HAIL... AT 730 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING FROM NEAR MAYFIELD KENTUCKY...TO HENDERSON KENTUCKY...TO EVANSVILLE AND PETERSBURG INDIANA. THESE STORMS WILL AFFECT COMMUNITIES SUCH AS BENTON...MADISONVILLE...AND OWENSBORO KENTUCKY... AND BOONVILLE INDIANA BY 800 AM. THESE STORMS WERE MOVING EAST NORTHEAST AT AROUND 55 MPH. THEY ARE FAST MOVING AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND...AND MAY ALSO CONTAIN SMALL HAIL. THE STRONGEST STORM CAPABLE OF HAIL WILL AFFECT CLAY...DIXON...AND SEBREE KENTUCKY IN A SHORT TIME. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 818 AM CDT SUN APR 16 2006 INZ082-087-088-KYZ011>013-015>017-019>022-161351- CALDWELL KY-CHRISTIAN KY-DAVIESS KY-HOPKINS KY-LYON KY-MCLEAN KY- MUHLENBERG KY-PIKE IN-SPENCER IN-TODD KY-TRIGG KY-WARRICK IN- WEBSTER KY- 818 AM CDT SUN APR 16 2006 ...STRONG THUNDERSTORMS PRODUCING SMALL HAIL... AT 815 AM...DOPPLER RADARS SHOWED SCATTERED THUNDERSTORMS STRETCHING FROM NEAR REIDLAND KENTUCKY...TO MADISONVILLE AND OWENSBORO KENTUCKY...TO SANTA CLAUS...WINSLOW INDIANA. THESE STORMS WILL MOVE QUICKLY OFF TO THE EAST BY 845 AM...BUT WILL TAKE LONGER TO MOVE THROUGH THE PENNYRILE REGION OF WESTERN KENTUCKY...AFFECTING TRAVELERS ALONG THE WESTERN KENTUCKY PARKWAY. THESE STORMS WERE MOVING EAST NORTHEAST AT AROUND 55 MPH. THEY ARE FAST MOVING AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...AND MAY ALSO CONTAIN SMALL HAIL. DB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
857 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL FAIRDEALING 36.84N 88.22W
04/16/2006 M0.75 INCH MARSHALL KY FIRE DEPT/RESCUE
&&
SMITTYThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail fell four miles north of Cadiz. Quarter size hail fell in Rockcastle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501209.